Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 161, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 25, 2018, 2:11 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2018, 2:11 AM CDT (07:11 UTC)
- Expired
- Jun 25, 2018, 3:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 116 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 2:47 AM CDT | TSTM WND GST 70 | Burbank, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 12:31 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -476 J/kg
- Mixed-layer LCL
- 2275 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
338
WUUS54 KTSA 250711
SVRTSA
OKC113-117-250815-
/O.NEW.KTSA.SV.W.0161.180625T0711Z-180625T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
211 AM CDT MON JUN 25 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Osage County in northeastern Oklahoma...
Pawnee County in northeastern Oklahoma...
* Until 315 AM CDT
* At 210 AM CDT, severe thunderstorms were located along a line
extending from 2 miles southeast of Arkansas City to 7 miles west
of Red Rock, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Pawnee... Fairfax...
Shidler... Ralston...
Burbank... Skedee...
Grainola... Foraker...
Pearsonia... Sooner Lake...
Southern Kaw Lake... Webb City...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9631 3616 9673 3616 9681 3624 9682
3625 9692 3633 9693 3634 9703 3651 9703
3658 9689 3660 9692 3659 9705 3668 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0710Z 256DEG 41KT 3704 9702 3649 9730
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
482
WWUS54 KTSA 250747
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
247 AM CDT MON JUN 25 2018
OKC113-117-250815-
/O.CON.KTSA.SV.W.0161.000000T0000Z-180625T0815Z/
Osage OK-Pawnee OK-
247 AM CDT MON JUN 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTHWESTERN OSAGE AND PAWNEE COUNTIES...
At 247 AM CDT, severe thunderstorms were located along a line
extending from 4 miles northeast of Grainola to near Glencoe, moving
east at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Pawnee... Fairfax...
Shidler... Ralston...
Burbank... Skedee...
Grainola... Foraker...
Pearsonia... Sooner Lake...
Southern Kaw Lake... Webb City...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9631 3616 9673 3616 9681 3624 9682
3625 9692 3633 9693 3634 9703 3651 9703
3658 9689 3660 9692 3659 9705 3668 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0747Z 263DEG 48KT 3700 9661 3624 9691
HAIL...0.75IN
WIND...60MPH
$$510
WWUS54 KTSA 250805
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
305 AM CDT MON JUN 25 2018
OKC113-117-250815-
/O.CON.KTSA.SV.W.0161.000000T0000Z-180625T0815Z/
Osage OK-Pawnee OK-
305 AM CDT MON JUN 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTH CENTRAL OSAGE AND WESTERN PAWNEE COUNTIES...
At 304 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Elgin to 3 miles north of
Maramec, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Pawnee... Fairfax...
Shidler... Ralston...
Burbank... Skedee...
Grainola... Foraker...
Pearsonia... Webb City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9631 3616 9673 3616 9681 3624 9682
3625 9692 3640 9687 3664 9678 3678 9675
3700 9675
TIME...MOT...LOC 0804Z 256DEG 41KT 3705 9638 3629 9668
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 11:40 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 24, 11:40 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1140 PM CDT Sun Jun 24 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Ongoing MCS moving into northwest OK will continue eastward and likely impact NE OK terminals overnight. The southern extent is more uncertain as well as the longevity into NW AR. Pending the evolution of the overnight storms there may be continued storm chances tomorrow afternoon / evening however confidence at any specific terminal is low at this point. Otherwise light fog ahead of the approaching precip will remain patchy with VFR conditions expected outside of the influence of convection. && .PREV DISCUSSION... /Issued 944 PM CDT Sun Jun 24 2018/ ..UPDATE... DISCUSSION... Storms have developed across western Kansas into the OK panhandle, and will likely affect northeast Oklahoma sometime after midnight. Evening soundings don't show a lot of elevated instability but there is some flow. However severe potential should be somewhat limited given the airmass hasn't had time to recover with multiple rounds of storms last night and this afternoon. Made some adjustments to the going forecast for temp/cloud trends. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 89 75 94 / 70 30 40 10 FSM 68 92 75 95 / 10 10 20 10 MLC 66 92 76 94 / 40 20 30 10 BVO 65 86 72 94 / 90 50 40 10 FYV 66 87 72 90 / 20 20 40 20 BYV 68 90 72 91 / 20 20 40 20 MKO 67 89 74 92 / 40 20 40 10 MIO 69 86 74 93 / 70 40 40 20 F10 65 90 74 92 / 60 30 40 10 HHW 69 92 75 96 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous weather outlook, Jun 24, 11:10 PM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Tulsa OK 1110 PM CDT Sun Jun 24 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1110 PM CDT Sun Jun 24 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Primarily northeast Oklahoma. ONSET...After 1 AM. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After midnight. DISCUSSION... Widespread thunderstorms continue to spread through far northwest Oklahoma and southern Kansas. These storms will continue eastward overnight and maintain a risk of locally damaging winds. Instability does decrease across eastern Oklahoma which should lead to a downward trend is storm intensity, however some risk of severe weather is likely to be maintained through the overnight hours. Additionally, locally heavy rainfall is possible across northeast Oklahoma. Avoid driving across flooded roads, especially at night. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential. TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. WEDNESDAY and THURSDAY...Dangerous Heat Potential. FRIDAY and SATURDAY...No Hazards. EXTENDED DISCUSSION... Chances for thunderstorms will largely remain across northeast Oklahoma and northwest Arkansas during the early part of this week. Upper level ridging will begin to build across the Southern Plains and will become the dominant weather feature from mid week on. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:01 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 59 min |
| Jun 25, 3:35 AM CDT | Special Weather Statement | TSA | Washington | 40 min |
| Jun 25, 3:45 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee, Tulsa | 60 min |
| Jun 25, 3:52 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 53 min |
| Jun 25, 4:17 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Rogers, Tulsa, Wagoner | 58 min |
| Jun 25, 4:36 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 39 min |
| Jun 25, 4:57 AM CDT | Special Weather Statement | TSA | Mayes, Wagoner | 48 min |
| Jun 25, 4:59 AM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| Jun 25, 5:03 AM CDT | Special Weather Statement | TSA | Pittsburg | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.